I had menningitis (from Lyme disease) 2 years ago. Even a slow walk has to be done in shorts and tee shirt at 45 degrees - and still sweating. Summer, 90 degrees, 90% humidity - an absolute nightmare. And it continues to worsen. I drink a gallon of water (hot weather) an hour and still dehydrate. And still my doctor says it's all in my head. Probably because he can't figure out what's wrong. I need to figure this out before I collapse and have a life threatening event occur. Please help.
Broken thermostat (hypothalamus). Any ideas about what's wrong and how (or if) it can be treated?
Added 16 Jan 2012:
Thank you. There is a lot of additional detail. My body has not been the same since the meningitis. I first noticed that even 12 - 15 cans of Ensure a day didn't help me regain weight lost in the hospital (11 days). Couldn't eat solid food for weeks because of full facial palsy from nerve damage. Then I developed Diabetes Insipidus (no relationship to 'regular' diabetes - normal glucose levels- if 190 four hours after a meal is normal), and although I described the proper testing procedure, the testing was inadequate - no serum test for ADH from Pituitary, no water deprivation. So I was told the test was negative, and so no treatment. I then developed PMR, Polymyalgia Rheumatica, an auto-immune disease treated with Prednisone. I was referred to a Rheumatologist who did the proper lab tests and with the Prednisone I went into remission very quickly. But the taper was too fast, and I told her I could feel the pain returning, and what should I do. Her answer, you'll be fine. Six weeks later I could barely move. I upped the dose - remission again. Then decreased to Dr. dose. Told her pain was again slowly coming back, "You'll be fine." Three weeks later - same deal. Then two weeks later. Then," your pain is spine based" (stenosis), referred to orthopaedic surgeon, he said no pain from spine. Response: "Just stay where you are, you'll be fine." While at surgeon's office, syncope, trip to ER, diagnosed with DVT leading to diagnosis (chest x-ray) pulmonary thrombi, now also on Warfarin. It keeps going, but one last thing, I have gained significant weight (25 %) that I'm now losing fairly quickly because Warfarin makes food taste terrible. Tell me anything else you might want to know.
Hey ross1776 - I doubt its all in your head! That's what my Dr. said for the last year until the labs finally proved that something was awry! I've been having same problem with the sweating/always hot. Just found out that I have some adrenal deficiency/low a.m. cortisol & low ACTH produced in brain. I'm having more tests Tuesday, but thought I'd chime in. I went right to an Endocrinologist. Its nothing to sneeze at since the hormones, pituitary, thyroid, hypothalmus, etc. regulate every darn thing in our bodies! There can also be heart problems related to imbalance in Adrenals & other glands in Endocrine System. The Dr. says that he needs to do like a backtracking thing to see which gland or hormone deficiency needs to be treated first, then second, and on like that. He also mentioned Human Growth Hormone, but found it difficult to attribute it to any cause since I don't remember taking any corticosteroids and I don't have asthma or bad skin (the two problems most addressed with steroids, apparently!). I've had hypothyroid for 12 years & bipolar, and one of those meds lowers my sodium & raises my potassium, which is a delicate balance to keep the heart okay, as well. If you'd like to list your meds. and maybe more of your symptoms, it might help some of us to better help you based on some of our experiences. Of course, the specialist & often the Pharmacist should be the final say in whatever you do. Did you also have any appetite or weight gain/loss? You may also want to check your kidneys & check for diabetes with the thirst. Good luck! Jillian
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2009 • 1 answer
Posted 17 Apr 2010 • 1 answer
Posted 22 Aug 2011 • 5 answers
Posted 21 Oct 2011 • 2 answers
I have 3rd stage lyme disease , I have the ticks. No one believes me. Is there a special test elisa?
Posted 14 Jan 2014 • 2 answers